Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 24, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 4, 2006, 8:58 PM PDT for Adams County, Lincoln County, Washington. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 8:58 PM PDT (03:58 UTC)
- Expired
- Jul 4, 2006, 9:45 PM PDT
- In force
- 47 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
Counties Adams County, WA, Lincoln County, WA
The radar
The Spokane radar (KOTX), 56 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 9:35 PM PDT | HAIL 1.25 | Harrington, WA | MOTORIST REPORT ON HIGHWAY 28 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 4:42 PM PDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 4.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1100 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 2805 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 050359 SVROTX WAC001-043-050445- /O.NEW.KOTX.SV.W.0024.060705T0358Z-060705T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 858 PM PDT TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ADAMS COUNTY IN EAST CENTRAL WASHINGTON EASTERN LINCOLN COUNTY IN EAST CENTRAL WASHINGTON * UNTIL 945 PM PDT * AT 856 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 30 MILES SOUTH OF DAVENPORT...OR ABOUT 35 MILES SOUTHWEST OF CHENEY... AND MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DAVENPORT BY 940 PM PDT LAT...LON 4712 11835 4696 11800 4776 11790 4782 11838 $$ LK
1 follow-up statement
000 WWUS56 KOTX 050427 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 927 PM PDT TUE JUL 4 2006 WAC001-043-050445- /O.CON.KOTX.SV.W.0024.000000T0000Z-060705T0445Z/ ADAMS WA-LINCOLN WA- 927 PM PDT TUE JUL 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM PDT FOR EASTERN LINCOLN AND NORTHEASTERN ADAMS COUNTIES... AT 925 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HARRINGTON...OR ABOUT 30 MILES WEST OF CHENEY...MOVING NORTH AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DAVENPORT BY 945 PM PDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT TUESDAY EVENING FOR NORTHWESTERN IDAHO AND EASTERN WASHINGTON. LAT...LON 4696 11857 4696 11800 4776 11790 4782 11838 $$ LK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:02 PM PDT, 6 hours 56 minutes earlier.
Area forecast discussion, Jul 4, 2:02 PM PDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 202 PM PDT TUE JUL 4 2006 .SYNOPSIS...SOUTHERLY FLOW OVER THE REGION WILL BRING A THREAT OF THUNDERSTORMS TO THE AREA THROUGH THURSDAY. AS THE HIGH PRESSURE RIDGE MOVES TO THE EAST TEMPERATURES WILL COOL SLOWLY...BUT WILL REMAIN ABOVE AVERAGE FOR EARLY JULY. && .DISCUSSION... TONIGHT THROUGH THURSDAY NIGHT...SOUTHERLY FLOW CONTINUES OVER THE AREA. RIDGE AXIS TO OUR EAST CONTINUES TO MOVE VERY SLOWLY EAST. THIS ALLOWS FOR A GRADUAL COOLING AS WELL AS AN EASTWARD SHIFT OF THE JET AND ASSOCIATED INSTABILITY. THIS MORNINGS SHORT WAVE HAS EXITED THE AREA INTO BC LEAVING A FAIRLY MOIST ATMOSPHERE IN ITS WAKE. DEW POINTS IN THE MID 50S...INCLUDING THE HIGHER ELEVATIONS LIKE STAMPEDE PASS...ARE RESULTING IN CAPES IN THE 1500-2500 J/KG RANGE THIS AFTERNOON. LAPS ANALYSIS SHOWS THAT THE CAP HAS BEEN REMOVED OVER MOST OF THE CASCADES AND THE NORTH- CENTRAL MOUNTAINS...WITH ISOLATED CONVECTION BEGINNING TO FIRE IN THESE AREAS. LACKING DYNAMIC SUPPORT ALOFT IM NOT EXPECTING FOR A LARGE-SCALE CONVECTIVE OUTBREAK. BUT THE INSTABILITY SHOULD ALLOW FOR SOME FAIRLY STRONG UPDRAFTS SO ITS NOT OUT OF THE QUESTION TO SEE A FEW STORMS GO SEVERE IN THE NEXT FEW HOURS. ANOTHER MINOR WAVE IN THE SOUTHERLY FLOW IS DUE TO REACH THE SOUTHERN WA CASCADES LATE TONIGHT. DYNAMICS DONT LOOK AS STRONG AS THIS MORNINGS WAVE...BUT STILL STRONG ENOUGH TO PROBABLY INITIATE SOME LATE NIGHT/MORNING CONVECTION OVER THE CASCADES AND POSSIBLY THE WESTERN BASIN. INSTABILITY AXIS MOVES EASTWARD A BIT ON WEDNESDAY SO THE FOCUS FOR CONVECTION WILL SHIFT OVER THE CENTRAL AND EASTERN PORTION OF MY AREA. BETTER SHEAR REMAINS TO THE WEST SO THE CONVECTION STILL APPEARS TO BE MAINLY MOUNTAIN DRIVEN. FOR THURSDAY A STRONGER NEGATIVE TILT WAVE MOVES OVER THE AREA. INSTABILITY IS STRONGEST OVER THE PANHANDLE REGION WHILE THE BEST DYNAMICS WILL BE OVER MY WESTERN SECTION. HARD TO PINPOINT THE INTERSECTION OF THESE 2 AREAS AT THIS POINT. BUT THE POTENTIAL FOR STRONG/SEVERE THUNDERSTORMS EXISTS FOR THURSDAY AFTERNOON...MAINLY IN THE PANHANDLE. RJ FRIDAY THROUGH TUESDAY...GFS/ECMWF/CANADIAN/UKMET FORECAST MODELS ARE IN GOOD AGREEMENT THROUGH THE WEEKEND...THEN DIVERGE FOR MONDAY AND TUESDAY. THE FRIDAY THROUGH SUNDAY PERIOD WILL FEATURE A CLOSED LOW IN THE GULF OF ALASKA WITH A WEST TO SOUTHWEST FLOW ALOFT OVER THE AREA. SLIGHTLY COOLER ALONG WITH MUCH DRIER AND STABLE AIR WILL BE OVER THE AREA FRIDAY BEHIND THE TROUGH PASSAGE MENTIONED IN THE SHORT TERM DISCUSSION FOR THURSDAY. THEN OVER THE WEEKEND THE FLOW ALOFT WILL BECOMING SOUTHWEST WITH RISING HEIGHTS FOR WARMING BUT CONTINUED DRY. ON SUNDAY THE ATMOSPHERE WILL MOISTEN UP SLIGHTLY...WHICH COMBINED WITH WARM TEMPERATURES WILL LEAD TO MARGINAL INSTABILITY FOR A SLIGHT CHANCE OF THUNDERSTORMS FOR THE EASTERN MOUNTAINS. THEN ON MONDAY AND TUESDAY MODELS SHOW UPPER LOW IN GULF OF ALASKA MOVING INLAND...BUT HAVE LARGELY DIFFERENT TRACKS. WILL FOLLOW 06Z GFS AND ECMWF MODELS WHICH FAVOR A MORE CLIMATOLOGICAL SOLUTION...WITH THE LOW REMAINING WELL NORTH INTO CENTRAL BRITISH COLUMBIA...RESULTING IN ONLY SLIGHT COOLING FOR THE INLAND NORTHWEST. IF 12Z GFS AND 00Z CANADIAN MODEL SOLUTIONS VERIFY...MORE SIGNIFICANT COOLING WOULD BE POSSIBLE. JW && .AVIATION...VFR CONDITIONS EXPECTED OUTSIDE OF THUNDERSTORM CORES THROUGH 18Z WEDNESDAY. MOUNTAIN THUNDERSTORMS ONCE AGAIN EXPECTED THIS AFTERNOON. THUNDERSTORMS ARE ALSO POSSIBLE OVER THE WATERVILLE PLATEAU WHICH COULD AFFECT THE KEAT...KOMK OR KEPH TERMINALS. && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 68 92 62 85 56 83 / 20 10 20 20 20 0 COEUR DALENE 63 90 59 86 52 84 / 20 20 30 20 20 0 PULLMAN 60 89 57 84 52 82 / 20 10 30 20 20 0 LEWISTON 69 95 64 92 61 91 / 20 20 30 20 20 0 COLVILLE 58 92 57 88 48 85 / 20 30 20 40 20 0 SANDPOINT 54 93 58 81 52 81 / 20 30 40 40 30 0 KELLOGG 55 90 57 85 55 83 / 20 30 50 40 30 0 MOSES LAKE 68 95 63 89 56 87 / 20 10 10 10 10 0 WENATCHEE 71 92 65 87 61 86 / 20 10 10 10 10 0 OMAK 66 92 61 90 56 88 / 20 20 10 10 10 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Jul 4, 5:27 PM PDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
527 PM PDT TUE JUL 4 2006
IDZ001>004-026-027-WAZ031>033-035>038-041>044-060030-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS-
OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW...
ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE...
PEOLA...CLARKSTON...PULLMAN...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...
COLVILLE...DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...
REPUBLIC...INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...
WINTHROP...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...
WATERVILLE...MANSFIELD
527 PM PDT TUE JUL 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SEVERE THUNDERSTORM WATCH 584 IN EFFECT UNTIL 10 PM PDT THIS
EVENING FOR NORTH IDAHO PANHANDLE...COEUR D ALENE
AREA...IDAHO PALOUSE...CENTRAL PANHANDLE
MOUNTAINS...LEWISTON AREA...LEWIS AND SOUTHERN NEZ PERCE
COUNTIES...NORTHEAST BLUE MOUNTAINS...LOWER GARFIELD AND
ASOTIN COUNTIES...WASHINGTON PALOUSE...UPPER COLUMBIA
BASIN...SPOKANE AREA...NORTHEAST MOUNTAINS...OKANOGAN
HIGHLANDS...WENATCHEE AREA...EAST SLOPES NORTH
CASCADES...OKANOGAN VALLEY...WATERVILLE PLATEAU
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWCNOTX /WWUS86 KOTX/
.DAY ONE...TONIGHT
REFER TO STATEMENTS ISSUED BY NWS SPOKANE CONCERNING EVENING
SEVERE WEATHER EVENT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MORE THUNDERSTORMS EXPECTED ON WEDNESDAY ACROSS THE REGION.
WAZ034-060030-
MOSES LAKE AREA-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...QUINCY
527 PM PDT TUE JUL 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WASHINGTON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.In the hours before
Local storm report, Jul 4, 8:08 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
808 PM PDT TUE JUL 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL WASHTUCNA 46.75N 118.31W
07/04/2006 M1.00 INCH ADAMS WA PUBLIC
QUARTER INCH IN DIAMETER HAIL BROKE A STREET LAMP.
&&
JWOLFThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 7:51 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Whitman | 39 min |
| Jul 4, 8:26 PM PDT | Severe Thunderstorm Warning | OTX | Adams | 34 min |
| Jul 4, 9:44 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln | 45 min |
| Jul 5, 3:57 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 48 min |
| Jul 5, 4:46 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 59 min |
| Jul 5, 4:53 PM PDT | Flash Flood Warning | OTX | Chelan, Okanogan | 112 min |
| Jul 5, 4:57 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 63 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.